Delayed Posthypoxic Leucoencephalopaty: Is a Rare Condition in Patients after Episodes with Hypoxia Due to Drug Overdose with Opioids, Benzodiazepines and Barbiturates, Among Other CausesMoshgan Amiri* and Line Sofie Lunde Larsen
Department of Neurology, University Hospital of Copenhagen, Denmark
- *Corresponding Author:
- Moshgan Amiri
Resident, Department of Neurology
University Hospital of Copenhagen
Tel: 0045 23 64 01 77
E-mail: [email protected]
Received date: April 17, 2017; Accepted date: May 03, 2017; Published date: May 10, 2017
Citation: Amiri M, Larsen LSL (2017) Delayed Posthypoxic Leucoencephalopaty: Is a Rare Condition in Patients after Episodes with Hypoxia Due to Drug Overdose with Opioids, Benzodiazepines and Barbiturates, Among Other Causes. J Addict Res Ther 8:323. doi:10.4172/2155-6105.1000323
Copyright: © 2017 Amiri M, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Patients suffering from acute hypoxic episodes with respiratory failure and initial recovery, may in rare occasions present with neurological and neuropsychological symptoms occurring 2 to 4 weeks after recovery from the hypoxic episode. This rare entity is named Delayed Posthypoxic Leucoencephalopaty (DPHL). The patients present with typical MRI-findings of bilateral subcortical white matter lesions. The primary hypoxic episodes might, among other causes, be due to drug overdose with opioids, benzodiazepines and barbiturates. There is no evidence-based treatment for the condition and the majority of patients with DPHL recover spontaneously.